Hail, Rawlins
- When
- June 15, 6:05 PM CST
- Where
- Rawlins County, 4 mi NE of Mc Donald
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.821, -101.317
Scattered strong thunderstorms developed in eastern Colorado during the afternoon and moved across southwest Nebraska and western Kansas. Numerous reports of large hail were received, along with isolated wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Scattered strong thunderstorms developed in eastern Colorado during the afternoon and moved across southwest Nebraska and western Kansas. Numerous reports of large hail were received, along with isolated wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 15, 5:25 PM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 525 PM MDT MON JUN 15 2009 .DISCUSSION... 230 PM MDT MON JUN 15 2009 MAIN FORECAST CONCERNS ARE THE POSSIBILITIES OF SEVERE THUNDERSTORMS TONIGHT WITH LINGERING CHANCES OF THUNDERSTORMS THE NEXT COUPLE OF DAYS. AMAZINGLY HIGH WIDESPREAD DEWPOINTS WELL INTO THE 60S ACROSS NORTHWEST KANSAS EXTEND INTO FAR EASTERN COLORADO AND SOUTHWEST NEBRASKA. THAT MOISTURE COMBINED WITH HIGH TEMPERATURES MAINLY IN THE 80S WILL PRODUCE A VERY UNSTABLE ATMOSPHERE THAT WILL BE RIPE FOR THUNDERSTORM DEVELOPMENT TODAY. A SHORT WAVE TROUGH LIFTS OUT ACROSS THE CENTRAL HIGH PLAINS THIS AFTERNOON TO ASSIST THUNDERSTORM DEVELOPMENT. WITH A SURFACE STATIONARY FRONT ACROSS THE FORECAST AREA AS A FOCUS WITH PLENTY OF SHEAR ALSO AVAILABLE...EXPECT THUNDERSTORMS TO BECOME SEVERE THIS AFTERNOON AND EVENING. THERE WILL BE LINGERING POSSIBILITIES OF THUNDERSTORMS TUESDAY AFTERNOON AND EVENING ADDITIONAL WEAK SHORT WAVES LIFT NORTHEAST ACROSS THE REGION AS THE RIDGE AMPLIFIES WEDNESDAY OVER THE SOUTHERN AND CENTRAL PLAINS. TEMPERATURES WILL WARM INTO THE 90S BY THE MIDDLE OF THE WEEK AND WILL MODERATE A COUPLE OF DEGREES AS THE NEXT UPPER SHORT WAVE TROUGH MOVES ACROSS THE CENTRAL AND NORTHERN HIGH PLAINS LATE IN THE WEEK WITH ANOTHER AMPLIFICATION OF RIDGE OVER THE CENTRAL U.S. DURING THE WEEKEND. LOCKAHRT && .AVIATION... 524 PM MDT MON JUN 15 2009 FOR THE 00Z TAF CYCLE...GENERAL VFR CONDITIONS EXPECTED FOR BOTH SITES, BUT CONVECTION DEVELOPING AT THIS TIME SHOULD AFFECT BOTH SITES AT SOME POINT THIS EVENING, AND MVFR CONDITIONS MAY ENSUE DURING STRONGER STORMS. ALSO, POTENTIAL DOES EXIST FOR SOME FOG AND LOW STRATUS SIMILAR TO PREVIOUS NIGHTS. WINDS WILL CONTINUE TO BE RELATIVELY LIGHT AND VARIABLE FOR TAF CYCLE...AGAIN WITH THE EXCEPTION OF PASSING CONVECTIVE ACTIVITY THIS EVENING. GJG && .GLD WATCHES/WARNINGS/ADVISORIES... KS...FLASH FLOOD WATCH UNTIL 4 AM CDT TUESDAY FOR KSZ002>004-014>016. NE...FLASH FLOOD WATCH UNTIL 4 AM CDT TUESDAY FOR NEZ080-081. CO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1030 AM MDT MON JUN 15 2009 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1030 AM MDT MON JUN 15 2009 /1130 AM CDT MON JUN 15 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN ARE EXPECTED. VERY LARGE HAIL...POSSIBLY IN EXCESS OF TENNIS BALL SIZE ARE POSSIBLE WITH THE STRONGEST STORMS. AN INCREASED THREAT FOR A FEW TORNADOES WILL ALSO DEVELOP LATE THIS AFTERNOON AND EARLY THIS EVENING ALONG AND NORTH OF A WARM FRONT WHICH IS EXPECTED TO DEVELOP ALONG A LINE FROM NEAR TRIBUNE EASTWARD ALONG HIGHWAY 96. AS THUNDERSTORMS MOVE EAST AND INCREASE IN COVERAGE TONIGHT... LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN WILL REMAIN POSSIBLE. LOCATIONS THAT RECEIVED HEAVY RAIN YESTERDAY MAY EXPERIENCE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS MAY DEVELOP TUESDAY NIGHT AND LINGER INTO EARLY WEDNESDAY. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL ARRIVE LATE THURSDAY AS A COLD FRONT ARRIVES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED THIS AFTERNOON AND EVENING. JRM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
604 PM MDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 4 NNE BURLINGTON 39.36N 102.24W
06/15/2009 E1.00 INCH KIT CARSON CO PUBLIC
&&
024The Goodland radar (KGLD), 60 km away, was scanning. The volume nearest the first event began at 00:05 UTC.
10 hail, 3 thunderstorm wind. Local standard time, as filed.
Three utility poles were blown over by strong thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2009Every state in 2009This day in weather historyWarnings in Kansas, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 170117, 170118, 170119, 170120, 170126, 170114, 170115, 170124, 170116, 170121, 170122, 170123, 177833.